Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 6, 2015, 8:54 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 8:54 PM EDT (00:54 UTC)
- Expired
- Aug 6, 2015, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 10:40 PM EDT | FLASH FLOOD | 4 S Summerfield, NC | HIGH WATER CLOSED ROADWAYS AT HORSEPEN CREEK RD AND CARLSON DAIRY RD. |
| Aug 6, 10:48 PM EDT | FLASH FLOOD | 1 Ese Greensboro, NC | HIGH WATER CLOSED ROADWAYS AT WESTOVER TERRACE AND WEST FRIENDLY AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 106 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
312
WGUS52 KRAH 070054
FFWRAH
NCC057-067-081-151-070345-
/O.NEW.KRAH.FF.W.0017.150807T0054Z-150807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
854 PM EDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1145 PM EDT
* AT 854 PM EDT...HEAVY RAIN WILL FALL FOR SEVERAL HOURS AS A
COMPLEX OF SLOW MOVING THUNDERSTORMS TRACKS SLOWLY EAST ACROSS
FORSYTH...DAVIDSON...RANDOLPH...AND GUILFORD COUNTIES THROUGH 1100
PM THIS EVENING. ONE TO THREE INCHES OF RAIN IS EXPECTED...WITH
LOCALLY HEAVIER AMOUNTS POSSIBLE. FLASH FLOODING OF URBAN AREAS IS
LIKELY THIS EVENING...IN ADDITION TO CREEKS...STREAMS...AND OTHER
FLOOD PRONE LOCATIONS THROUGHOUT THE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
RANDLEMAN...THOMASVILLE...KERNERSVILLE...CLEMMONS AND BERMUDA RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU LIVE IN OR NEAR A FLOOD PRONE LOCATION...MOVE TO HIGHER
GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS
AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3611 8050 3614 8044 3622 8043 3626 8045
3624 7953 3567 7955 3566 8031 3568 8033
3572 8033 3573 8043 3583 8048 3584 8039
3587 8039 3588 8042 3589 8037 3596 8038
3599 8042 3606 8046 3604 8049 3608 8052
$$
VINCENT2 follow-up statements
014
WGUS72 KRAH 070318
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1118 PM EDT THU AUG 6 2015
NCC057-067-081-151-070345-
/O.CON.KRAH.FF.W.0017.000000T0000Z-150807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
1118 PM EDT THU AUG 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
FORSYTH...GUILFORD...RANDOLPH AND DAVIDSON COUNTIES...
AT 1100 PM EDT...EMERGENCY MANAGEMENT REPORTED ONGOING FLOODING IN
IN GREENSBORO AT THE INTERSECTION OF HORSEPEN CREEK ROAD AND CARLSON
DAIRY ROAD...AND WEST FRIENDLY AVENUE AT WESTOVER TERRACE. BOTH
INTERSECTIONS REMAINED IMPASSABLE AS OF 1100 PM. ALTHOUGH THE
HEAVIEST RAINFALL HAS ENDED EVERYWHERE EXCEPT IN EASTERN GUILFORD
COUNTY...A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE OVERNIGHT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
RANDLEMAN...THOMASVILLE...KERNERSVILLE...CLEMMONS AND BERMUDA RUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3611 8050 3614 8044 3622 8043 3626 8045
3624 7953 3567 7955 3566 8031 3568 8033
3572 8033 3573 8043 3583 8048 3584 8039
3587 8039 3588 8042 3589 8037 3596 8038
3599 8042 3606 8046 3604 8049 3608 8052
$$
VINCENT041
WGUS72 KRAH 070346
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1146 PM EDT THU AUG 6 2015
NCC057-067-081-151-070347-
/O.EXP.KRAH.FF.W.0017.000000T0000Z-150807T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
1146 PM EDT THU AUG 6 2015
...THE FLASH FLOOD WARNING FOR FORSYTH...GUILFORD...RANDOLPH AND
DAVIDSON COUNTIES WILL EXPIRE AT 1145 PM EDT...
THE HEAVY RAIN OVER THE TRIAD AREA HAS ENDED. THE GUILFORD COUNTY
EMERGENCY MANAGER REPORTED FLOODING IN THE CITY OF
GREENSBORO...MAINLY ALONG NORTH BUFFALO CREEK...WITH ROAD CLOSURES
ON WEST FRIENDLY AVENUE NEAR WESTOVER TERRACE. BASED ON GAGES IN THE
AREA...WATER HAS BEGUN TO RECEDE AND NO ADDITIONAL HEAVY RAIN IS
EXPECTED IN THE NEXT FEW HOURS. THUS...THE FLASH FLOOD WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER... ANYONE TRAVELING IN CENTRAL
GREENSBORO SHOULD CONTINUE TO ALERT FOR HIGH WATER.
LAT...LON 3611 8050 3614 8044 3622 8043 3626 8045
3624 7953 3567 7955 3566 8031 3568 8033
3572 8033 3573 8043 3583 8048 3584 8039
3587 8039 3588 8042 3589 8037 3596 8038
3599 8042 3606 8046 3604 8049 3608 8052
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 7:41 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 6, 7:41 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 741 PM EDT THU AUG 6 2015 .SYNOPSIS...A FRONT WILL REMAIN STALLED OUT NEAR THE NORTH CAROLINA VIRGINIA BORDER THROUGH FRIDAY... AS A WAVE OF LOW PRESSURE MOVES EAST ALONG THE FRONT ACROSS OUR AREA. THE LOW AND FRONT WILL PUSH TO OUR SOUTHEAST FRIDAY NIGHT INTO EARLY SATURDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION LATE SATURDAY INTO SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM THURSDAY... STORMS ARE INCREASING IN COVERAGE AND INTENSITY OVER MUCH OF CENTRAL NC IN AN AREA THAT RECEIVED STRONG HEATING EARLIER TODAY. MID LEVEL LAPSE RATES REMAIN MEAGER... BUT MLCAPE HAS RISEN TO 1500-2000 J/KG WITH 8+ C/KM LOW LEVEL LAPSE RATES AND STILL-MARGINAL BUT IMPROVING EFFECTIVE SHEAR OF 20-25 KTS. GIVEN THE ABOVE-NORMAL PW AND INCREASING DYNAMIC FORCING FOR ASCENT WITH THE APPROACH OF A POTENT MID LEVEL SHORTWAVE TROUGH FROM THE WEST AND ITS ATTENDANT SURFACE LOW... SCATTERED TO NUMEROUS STORMS SHOULD PERSIST WITH A THREAT OF SPORADIC WET MICROBURSTS THROUGH MID EVENING. BEHIND THIS INITIAL BATCH OF STORMS... ADDITIONAL SHOWERS AND STORMS ASSOCIATED WITH SUBTLE PERTURBATIONS ROTATING OUT OF THE SHORTWAVE TROUGH BASE AND FEEDING ON ELEVATED INSTABILITY AND DEEPENING MOISTURE WILL CONTINUE TO TRACK EAST THEN NE INTO THE AREA WELL INTO TONIGHT... AND SOME OF THESE TOO COULD BECOME STRONG ESPECIALLY THIS EVENING... UNTIL THE LOSS OF HEATING AND COMPETING OUTFLOWS START TO CURB STORM DEPTH AND STRENGTH... EVENTUALLY DEVOLVING INTO AREAS OF SHOWERS AND JUST A FEW STORMS OVERNIGHT. ALL TOLD... WILL STICK WITH HIGH-END LIKELY POPS OVER THE ENTIRE CWA THROUGH MUCH OF THE EVENING... TRENDING DOWN TO HIGH CHANCE OR LOW LIKELY POPS OVERNIGHT AS THE SURFACE LOW OVER WRN KY TRANSLATES INTO THE AREA WITH CONTINUED FALLING HEIGHTS ALOFT. LOWS FROM 67 TO 75 NORTH TO SOUTH. EXPECT AREAS OF FOG AND LOW CLOUDS TO DEVELOP LATE TONIGHT. -GIH && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 340 PM THURSDAY... AFTER A BRIEF LULL IN THE PRECIP COVERAGE LATE TONIGHT INTO EARLY FRI MORNING... SHOWERS AND STORMS WILL AGAIN BE LIKELY ESPECIALLY FROM THE TRIANGLE TO THE NORTH AND EAST... RAMPING UP AS EARLY AS LATE MORNING. THE SLOW PASSAGE OF THE MID LEVEL SHORTWAVE AXIS AND ACCOMPANYING SURFACE LOW WILL KEEP CONSIDERABLE CLOUDINESS OVER THE AREA... WHILE DEEP MOISTURE IN THE FORM OF ANOMALOUSLY HIGH PW (2.0- 2.2 INCHES) WITHIN THIS DYNAMIC FORCING FOR ASCENT WILL FACILITATE HIGH COVERAGE OF SHOWERS/STORMS. WHILE THE CLOUDS WILL LIMIT INSTABILITY SOMEWHAT... THE DEEP LAYER SHEAR WILL BE IMPROVING... AND MID LEVEL LAPSE RATES SHOULD BE A LITTLE BETTER THAN TODAY. WILL TREND UP TO HIGH CHANCE POPS IN THE FAR WEST AND LIKELY ELSEWHERE BEFORE NOON. AS THE SURFACE LOW DRIFTS SE DURING THE DAY... LOW LEVEL NORTHEASTERLY FLOW INTO THE PIEDMONT (ESPECIALLY NW) FOR MUCH OF THE DAY ALONG WITH THICK CLOUD COVER WILL KEEP TEMPS DOWN. EXPECT HIGHS FROM THE UPPER 70S NW TO THE MID 80S SE... ALTHOUGH THIS MAY BE A LITTLE TOO WARM IN THE SE. WILL TRANSITION POPS DOWN FRI NIGHT FROM WEST TO EAST AS THE TROUGH SHIFTS SLOWLY EASTWARD... WITH A TREND TO MAINLY SHOWERS. LOWS 66-71. -GIH && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 130 PM THURSDAY... SATURDAY AND SUNDAY: THE LONG TERM SHOULD BEGIN WITH THE WEEKEND LOOKING RELATIVELY DRY AND COOL AS A LONGWAVE TROUGH REMAINS PARKED OVER THE EASTERN SEABOARD. A SURFACE LOW WILL EXIT THE COAST ON SATURDAY AND SHOULD TAKE THE PRECIPITATION WITH IT AS IT MOVES NORTHEASTWARD. AS THE LOW DEEPENS OFFSHORE...IT WILL BEGIN TO LIFT OUT THE UPPER TROUGH AND MOVE IT EASTWARD. IN ITS WAKE...A RELATIVELY DRY PERIOD SHOULD ENSUE FOR MOST OF THE WEEKEND. THERE ARE SOME SMALL PERTURBATIONS IN THE FLOW UPSTREAM THAT COULD CAUSE A FEW AFTERNOON SHOWERS OR STORMS...PARTICULARLY ON SUNDAY AFTERNOON BUT OTHERWISE EXPECT A MOSTLY DRY WEEKEND WITH SKIES CLEARING AND HIGH TEMPS IN THE MID 80S NORTH TO NEAR 90 DEGREES ACROSS THE SOUTH. LOWS IN THE MID 60S TO LOWER 70S. MONDAY AND TUESDAY: A STRONGER WAVE WILL APPROACH LATER ON MONDAY AS A SURFACE LOW DEVELOPS SOMEWHERE BETWEEN THE OHIO VALLEY AND THE APPALACHIANS. LOW LEVEL DETAILS ARE MURKY AT THIS TIME BUT IN GENERAL...FRONTOGENESIS WILL OCCUR AND A COLD FRONT SHOULD CROSS THE AREA BY LATE TUESDAY NIGHT OR EARLY WEDNESDAY MORNING. EXPECT WEATHER TO BE UNSETTLED UP UNTIL FRONTAL PASSAGE...MAINLY FROM MONDAY AFTERNOON THROUGH TUESDAY NIGHT WITH SHOWERS AND THUNDERSTORMS POSSIBLE DURING THIS TIME. HIGHS UPPER 80S TO LOW 90S. LOWS UPPER 60S TO LOW 70S. WEDNESDAY AND THURSDAY: FRONT WILL EXIT THE COAST ON WEDNESDAY AND SOME VERY UNSEASONABLY STRONG COLD AIR ADVECTION WILL ENSUE AS A VERY SHARP UPPER TROUGH WILL DIG DOWN THROUGH THE CAROLINAS. EXPECT MOSTLY DRY CONDITIONS WITH COOLER HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE MID 60S TO NEAR 70 DEGREES WITH A FEW LOWER 60S SPRINKLED INTO THE NW PIEDMONT. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 740 PM THURSDAY... 24-HOUR TAF PERIOD: SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL NC OFF AND ON THROUGH THE TAF PERIOD. CIGS AND VISBYS WILL LIKELY FLUCTUATE BETWEEN LOW END VFR/HIGH END MVFR AND MVFR/IFR... PARTICULARLY WHEN STORMS MOVE OVER A TERMINAL. STORMS WILL ALSO LIKELY PRODUCE STRONG BUT VARIABLE WIND GUSTS. CIGS AND VISBYS WILL LIKELY DECREASE TO MVFR/IFR BETWEEN 09Z AND 14Z...REMAINING SUB-VFR BUT LIFTING SOME THEREAFTER. -RAH LOOKING AHEAD: HIGH CONFIDENCE IN SUB-VFR CONDITIONS PERSISTING THROUGH FRI NIGHT AS AN UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE SLOWLY CROSS THE REGION. EXPECT A TREND TOWARD MAINLY VFR SAT...HOLDING INTO MON WITH WEAK HIGH PRESSURE OVERHEAD. SUB-VFR CONDITIONS AND SHOWER/STORM CHANCES RETURN LATE MON INTO TUE AS ANOTHER UPPER LEVEL TROUGH AND SURFACE LOW DIVES IN FROM THE NORTHWEST. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...ELLIS AVIATION...RAH/HARTFIELD
Hazardous weather outlook, Aug 6, 11:23 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1123 AM EDT THU AUG 6 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1123 AM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE GREATEST THREATS WILL BE FROM STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 3:34 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT THU AUG 6 2015
NCZ008-025-041-062015-
WAKE NC-DURHAM NC-GRANVILLE NC-
334 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL
WAKE...EASTERN DURHAM AND SOUTHERN GRANVILLE COUNTIES UNTIL 415 PM
EDT...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RDU INTERNATIONAL...OR 10
MILES NORTH OF RALEIGH...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CREEDMOOR...BUTNER...RDU INTERNATIONAL...STEM...
LAKE BUTNER...FALLS LAKE STATE REC AREA...BETHESDA AND PURNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3617 7850 3608 7854 3604 7854 3602 7855
3602 7854 3592 7858 3586 7866 3582 7876
3593 7889 3621 7880
TIME...MOT...LOC 1933Z 206DEG 9KT 3596 7872
VINCENTSpecial weather statement, Aug 6, 4:10 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT THU AUG 6 2015
NCZ023-039-040-062045-
RANDOLPH NC-ALAMANCE NC-CHATHAM NC-
410 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
RANDOLPH...SOUTHERN ALAMANCE AND NORTHWESTERN CHATHAM COUNTIES UNTIL
445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILER CITY...MOVING EAST AT 15 MPH.
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...STALEY...SAXAPAHAW...SUTPHIN AND SNOW CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE
LIMBS...IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3597 7926 3589 7926 3587 7924 3574 7919
3575 7951 3574 7963 3580 7961 3590 7954
3591 7954 3601 7928
TIME...MOT...LOC 2009Z 247DEG 14KT 3579 7951
VINCENTSpecial weather statement, Aug 6, 4:26 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT THU AUG 6 2015
NCZ085-086-088-062130-
SCOTLAND NC-CUMBERLAND NC-HOKE NC-
426 PM EDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SCOTLAND... HOKE
AND SOUTHWESTERN CUMBERLAND COUNTIES UNTIL 530 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAURINBURG...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT
LIGHTNING WILL ALSO POSE A WEATHER HAZARD.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...FORT BRAGG...MAXTON...POPE
AFB...ANTIOCH...HOPE MILLS...SPRING LAKE AND EASTOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.
&&
LAT...LON 3473 7958 3480 7955 3500 7956 3504 7946
3515 7935 3519 7864 3512 7865 3512 7864
3509 7867 3499 7864 3486 7849 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
3484 7935 3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 2025Z 267DEG 21KT 3484 7940
PWBSpecial weather statement, Aug 6, 5:06 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT THU AUG 6 2015
NCZ007>011-028-062200-
WARREN NC-HALIFAX NC-PERSON NC-VANCE NC-EDGECOMBE NC-GRANVILLE NC-
506 PM EDT THU AUG 6 2015
...OCCASIONALLY STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WARREN...HALIFAX...PERSON...VANCE...NORTHEASTERN EDGECOMBE AND
GRANVILLE COUNTIES THROUGH 600 PM EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING EASTWARD FROM ROXBORO IN PERSON
COUNTY THROUGH OXFORD IN HENDERSON COUNTY TO AFTON IN WARREN
COUNTY...MOVING NORTH AT 15 MPH. ISOLATED STRONG STORMS CAPABLE OF
PRODUCING WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE AS THIS LINE
PROGRESSES TOWARD THE VIRGINIA BORDER.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HENDERSON...OXFORD...ROXBORO...WARRENTON...
HALIFAX...SCOTLAND NECK...NORLINA...LITTLETON AND KITTRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 50
MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES OR TREE LIMBS
IN ADDITION TO BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
STANDING WATER ON AREA ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING...ESPECIALLY ALONG THE
INTERSTATE 85 CORRIDOR FROM DURHAM NORTH TO THE VIRGINIA BORDER.
&&
LAT...LON 3654 7790 3651 7790 3648 7764 3644 7762
3641 7755 3632 7757 3632 7744 3621 7738
3619 7735 3601 7740 3610 7771 3615 7770
3615 7787 3620 7792 3621 7811 3626 7817
3627 7831 3622 7839 3625 7915 3654 7914
TIME...MOT...LOC 2059Z 201DEG 14KT 3625 7919 3633 7858 3618 7799
VINCENTLocal storm report, Aug 6, 7:43 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EDT THU AUG 06 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD 5 S ROSEBORO 34.88N 78.51W
08/06/2015 SAMPSON NC 911 CALL CENTER
FLOODING REPORTED AT SEVERAL LOCATIONS ALONG HIGHWAY 24
BETWEEN ROSEBORO AND THE COUNTY LANDFILL. 1 TO 2 FEET OF
WATER IN ROAD. ROAD FLOODING IN AND AROUND HARRELLS.
SEVERAL ROADS IMPASSIBLE DURING THE TORRENTIAL RAINFALL
AROUND 715 PM.
&&
EVENT NUMBER RAH1500926
PWBSpecial weather statement, Aug 6, 8:26 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 826 PM EDT THU AUG 6 2015 NCZ022-070100- GUILFORD NC- 826 PM EDT THU AUG 6 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GUILFORD COUNTY THROUGH 900 PM EDT... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF BETHANY...OR 9 MILES NORTH OF GREENSBORO...MOVING EAST AT 10 MPH. TORRENTIAL RAINFALL AND WIND GUSTS AS HIGH AS 35 TO 45 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...MCLEANSVILLE...SUMMERFIELD...LAKE TOWNSEND MARINA...LAKE BRANDT...LAKE TOWNSEND...LAKE JEANETTE MARINA...MONTICELLO AND HAW RIVER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF KNOCKING DOWN OLD OR WEAKENED TREES AND TREE BRANCHES...ESPECIALLY WHEN HEAVY RAINFALL HAS WEAKENED OR ERODED TOP SOIL. IF DRIVING...SLOW DOWN AND EXERCISE ADDITIONAL CAUTION TO AVOID HYDROPLANING. IF WATER COVERS THE ROAD...TURN AROUND...DON'T DROWN. && LAT...LON 3624 7958 3606 7958 3612 7991 3625 7991 TIME...MOT...LOC 0016Z 276DEG 7KT 3621 7986 VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:26 PM EDT | Special Weather Statement | RAH | Guilford | 34 min |
| Aug 7, 5:34 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Nash | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.